Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 3, 2024, 11:55 AM PST for Inyo County, San Bernardino County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Feb 4, 2024, 12:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2024, 11:55 AM PST (19:55 UTC)
- In effect from
- Feb 4, 2024, 12:00 PM PST
- Expired
- Feb 5, 2024, 2:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801 WWUS75 KVEF 031955 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1155 AM PST Sat Feb 3 2024 CAZ520-041000- /O.UPG.KVEF.HW.A.0001.240204T2000Z-240205T1000Z/ /O.NEW.KVEF.WI.Y.0006.240204T2000Z-240205T1000Z/ Owens Valley- Including the cities of Bishop, Lone Pine, Independence, and Olancha 1155 AM PST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO 2 AM PST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Owens Valley. * WHEN...From noon Sunday to 2 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
3 follow-up statements
183 WWUS75 KVEF 040956 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 156 AM PST Sun Feb 4 2024 CAZ522>524-NVZ014-017-042030- /O.EXA.KVEF.WI.Y.0006.240204T2000Z-240205T1000Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Esmeralda and Central Nye County-Western Clark and Southern Nye County- Including the cities of Beatty, Silver Peak, Barstow, Daggett, Baker, Shoshone, Furnace Creek, Stovepipe Wells, Mountain Pass, Goldfield, Dyer, Amargosa Valley, Indian Springs, Fort Irwin, Desert Rock, Mitchell Caverns, and Pahrump 156 AM PST Sun Feb 4 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM PST MONDAY... * WHAT...Southeast winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...In California, Death Valley National Park, Eastern Mojave Desert, and Western Mojave Desert. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * WHEN...From noon today to 2 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and create areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ520-042030- /O.CON.KVEF.WI.Y.0006.240204T2000Z-240205T1000Z/ Owens Valley- Including the cities of Independence, Bishop, Lone Pine, and Olancha 156 AM PST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Owens Valley. * WHEN...From noon today to 2 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and create areas of blowing dust. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
179 WWUS75 KVEF 041948 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1148 AM PST Sun Feb 4 2024 CAZ520-051000- /O.CON.KVEF.WI.Y.0006.240204T2000Z-240205T1000Z/ Owens Valley- Including the cities of Independence, Lone Pine, Olancha, and Bishop 1148 AM PST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Owens Valley. * WHEN...Until 2 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and create areas of blowing dust. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ522>524-NVZ014-017-051000- /O.CON.KVEF.WI.Y.0006.240204T2000Z-240205T1000Z/ Death Valley National Park-Western Mojave Desert-Eastern Mojave Desert-Esmeralda and Central Nye County-Western Clark and Southern Nye County- Including the cities of Shoshone, Pahrump, Beatty, Baker, Indian Springs, Furnace Creek, Stovepipe Wells, Barstow, Mitchell Caverns, Silver Peak, Dyer, Mountain Pass, Desert Rock, Daggett, Fort Irwin, Goldfield, and Amargosa Valley 1148 AM PST Sun Feb 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * WHAT...Southeast winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...In California, Death Valley National Park, Eastern Mojave Desert, and Western Mojave Desert. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * WHEN...Until 2 AM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects and create areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
742 WWUS75 KVEF 050936 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 136 AM PST Mon Feb 5 2024 CAZ520-522>524-NVZ014-017-051045- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-240205T1000Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Eastern Mojave Desert-Esmeralda and Central Nye County-Western Clark and Southern Nye County- Including the cities of Mitchell Caverns, Stovepipe Wells, Beatty, Lone Pine, Amargosa Valley, Indian Springs, Pahrump, Bishop, Mountain Pass, Fort Irwin, Shoshone, Baker, Daggett, Dyer, Barstow, Goldfield, Olancha, Furnace Creek, Silver Peak, Desert Rock, and Independence 136 AM PST Mon Feb 5 2024 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... Winds will continue to weaken, therefore the wind advisory will be allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 3, 3:40 AM PST, 8 hours 15 minutes earlier.
Area forecast discussion, Feb 3, 3:40 AM PST, 8 hours 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 340 AM PST Sat Feb 3 2024 .SYNOPSIS..A respite from the active weather is in store today before a strong Pacific Storm begins moving inland Sunday. Heavy snow will begin over the southern Sierra early Sunday and excessive rainfall and strong winds will impact Inyo County Sunday and Sunday night before southern Nevada and northwest Arizona experience prolonged rain over the deserts and snow in the mountains Monday and Tuesday. Unsettled weather continues Wednesday through Friday as additional disturbances drop down from the Pacific Northwest. && .SHORT TERM...Today and tonight. A weak ridge briefly building over our region ahead of an approaching system will provide a mostly sunny day with fairly quiet weather while we watch the ingredients of a major Pacific Storm come together off the West Coast. Recent satellite loops showed an extensive plume of subtropical moisture between Hawaii and California that was getting entrained into the broad closed low circulating off the Pacific Northwest. Model ensembles continue to indicate this will direct an atmospheric river into central California and the southern Sierra tonight before it slowly spreads toward southern California and southern Nevada. Snow will likely begin spilling over the east slopes of the southern Sierra late tonight and it may initially be cold enough for some light snow making it into the Owens Valley toward early Sunday morning. The rest of the region will see increasing mid and high clouds tonight. .LONG TERM....Sunday through next Friday. Increasing southwest flow will develop Sunday as a trough deepens over the eastern Pacific. This will allow for a deep subtropical fetch of moisture to take aim at the SW US Sunday through Wednesday. Ensemble PWATs begin to increase Sunday afternoon and range from 0.65" - 0.75" by Sunday evening generally across the southern half of the forecast area with PWATs ranging from 0.30" - 0.50" across the northern half. During this previous rain event, the PWATs in the Las Vegas Valley peaked around 0.65", so this upcoming system has the potential of being a wetter and more robust system. Precipitation is expected to spread into the Sierra Sunday morning and bring significant amounts of snow to elevations above 6000 feet...including all the mountains of Inyo county and Esmeralda/central Nye counties in Nevada. A Winter Storm Warning is now in effect for these areas from 4am Sunday to 4am Tuesday. Latest NBM numbers show that places like Aspendell could range anywhere from 30-40" of snow based on the NBM 10th and 90th percentiles with a mean of nearly 3 feet of snow by Tuesday morning. Some of the higher peaks above 9000 feet could receive upwards of 5 feet of snow. Snow levels are forecast to begin around 4500 feet, but will climb to between 5500-6500 feet by Sunday afternoon. Due to a favorable trajectory of this system, the Owens Valley, including Bishop could see between 1.25"(driest scenario) -2.50"(wettest scenario) of rain by Tuesday morning. Areas of Death Valley National Park could also see 1"-2" of total rainfall. A Flash Flood Watch is in effect for these zones from Sunday afternoon through Monday afternoon. Strong to high winds will also develop up the Owens Valley Sunday as the leading edge of the storm moves in. The latest HREF/NBM indicate the potential for gusts to 60 mph Sunday afternoon through Sunday night and a High Wind Watch is in effect for this period. As this trough digs further the plume of moisture (atmospheric river) will also begin to spread east with widespread precipitation taking aim at southern Nevada and northwest Arizona early Monday though Tuesday. Due to favored orographics, the higher terrain of southern Nevada and northwest Arizona could see 1-3 feet of snow, bringing major winter impacts to places in the Spring Mountains above 6000 feet. A Winter Storm Watch is in effect for the Spring Mountains and Sheep Range above 6000 feet from Sunday evening through Tuesday evening. Even the lower valleys could see significant rainfall with the latest NBM giving Las Vegas a 3-day rain total ranging from 0.50" - 1.50" of rain by Wednesday morning. At this point there are a lot of variables with potential amounts mainly due to the overall track of low incoming low, but overall this looks to be a rather rainy/snowy start to next week, although it most likely will not be precipitating the entire time. By the middle part of next week, things get a little more murky with plenty of variability in the models with the potential of additional systems impacting the area. && .AVIATION...For Harry Reid...No weather related operational impacts expected. Winds will remain relatively light, 10 knots or less, and will follow typical diurnal directional trends. For the rest of southern Nevada, northwest Arizona and southeast California...Winds at KHND will remain relatively light, 8-10 knots, and will favor a southerly direction. Light winds following typical diurnal trends with periods of light and variable winds are expected at KVGT. Northwesterly winds will become light and variable this afternoon at KBIH before winds swing to the south this evening. KDAG will favor a westerly direction with wind 20-30 knot wind gusts picking up around mid-morning and continuing through the afternoon. The Colorado River Valley TAF sites will remain light, 10 knots or less, and will tend to favor a more southerly direction with periods of light and variable winds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Adair/Gorelow AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:45 AM PST | Flood Watch | VEF | Inyo, San Bernardino | 4 days |
| Feb 3, 2:47 AM PST | High Wind Watch | VEF | 9 hr | |
| Feb 3, 2:57 AM PST | Winter Storm Warning | VEF | Inyo | 4 days |
| Feb 3, 2:57 AM PST | Winter Storm Watch | VEF | Clark, Lincoln, Nye | 9 hr |
Nearby
Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.